Alert archive / Louisiana / River Flood Warnings in 2008
River Flood Warning 39, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 4, 2008, 9:56 AM CDT for Saint Tammany Parish, Louisiana. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2008, 9:56 AM CDT (14:56 UTC)
- Expired
- May 4, 2008, 9:49 PM CDT
- In force
- 12 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Moderate
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Falaya River near Camp Covington (CGSL1). The gauge peaked at 54.78 ft at May 4, 2008, 12:00 AM CDT.
- Action stage
- 40 ft
- Minor stage
- 45 ft
- Moderate stage
- 50 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375105, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KLIX 041456 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 956 AM CDT SUN MAY 04 2008 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... THE BOGUE FALAYA RIVER AT CAMP COVINGTON AFFECTING ST. TAMMANY PARISH FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DONT DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. LAC103-050249- /O.NEW.KLIX.FL.W.0039.080504T1456Z-080505T0249Z/ /CGSL1.2.ER.000000T0000Z.080504T1200Z.080504T2049Z.NO/ 956 AM CDT SUN MAY 04 2008 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE BOGUE FALAYA RIVER AT CAMP COVINGTON. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SUNDAY THE STAGE WAS 50.3 FEET. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 45.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 4 PM LATE THIS AFTERNOON. * IMPACT...AT 50.0 FEET...PROPERTY ALONG THE EAST BANK WILL BE INUNDATED. THE ENTRANCE DRIVEWAY TO PROPERTY NEAR THE GAGE ON THE EAST BANK WILL BECOME IMPASSABLE. WATER WILL COVER MILLION DOLLAR ROAD AT THE INTERSECTION OF KC CAMP ROAD. CAUTION IS URGED DRIVING ALONG MILLION DOLLAR ROAD. THE RIVER WILL BE BANKFULL AT SAINT JOSEPH ABBEY DOWNSTREAM THREATENING THE ABBEY PARKING LOT $$ 32
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 4, 3:40 AM CDT, 6 hours 16 minutes earlier.
Area forecast discussion, May 4, 3:40 AM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 340 AM CDT SUN MAY 4 2008 .SHORT AND LONG TERM... RELATIVELY QUIET WEEK AHEAD WITH NEAR NORMAL TEMPERATURES AND DRY CONDITIONS THROUGH AT LEAST WEDNESDAY. THURSDAY AND FRIDAY WILL ONLY HAVE A SLIGHT CHANCE BUT NO REAL ORGANIZED SYSTEMS TO FOCUS UPON. GRADUAL WARMING TREND THROUGHOUT THE WEEK AS FLOW BECOMES ONSHORE BY MID-WEEK. && .AVIATION... VFR CONDITIONS NEXT COUPLE OF DAYS EXCEPT BRIEF MVFR FOG NEAR DAYBREAK AT KMCB. && .MARINE... WINDS WILL START WITH A NORTHERLY COMPONENT TODAY AND VEER TO EASTERLY MONDAY AND TUESDAY...THEN SOUTHERLY BY MID-WEEK AND BEYOND. RELATIVELY LOW SEA STATE THROUGH MUCH OF THE WEEK. && .HYDROLOGY... THE BOGUE FALAYA RIVER APPEARS TO HAVE CRESTED AT MILLION DOLLAR ROAD ABOVE COVINGTON AND A CREST OF AROUND 14 FEET SEEMS ON TRACK AT BOSTON STREET. THE TCHEFUNCTE RIVER AT HWY 190 LOOKS TO BE CRESTING AT THIS TIME NEAR 25 FEET. THE TANGIPAHOA RIVER APPEARS TO BE CRESTING AT ALL LOCATIONS INCLUDING ROBERT AT 17.1 FEET. THE LAKE PONTCHARTRAIN BASIN RIVERS SHOULD BE DROPPING BELOW FLOOD STAGES DURING THE DAY TODAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 80 53 82 54 / 0 0 0 0 BTR 80 55 84 56 / 0 0 0 0 MSY 80 62 82 62 / 0 0 0 0 GPT 79 55 81 56 / 0 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24
Hazardous weather outlook, May 4, 6:05 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 605 AM CDT SUN MAY 4 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-051115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 605 AM CDT SUN MAY 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT RIVER FLOODING... HIGH FLOWS AND FLOODING WILL BE ABATING DURING THE DAY ON THE TANGIPAHOA...TCHEFUNCTE AND BOGUE FALAYA RIVERS. HIGH FLOWS AND FLOODING WILL CONTINUE ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR UPDATED INFORMATION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:52 AM CDT | River Flood Warning | LIX | Saint Tammany | 4 hr |
Nearby
River Flood Warnings in Louisiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.